Alert archive / South Carolina / Lake Wind Advisories in 2012
Lake Wind Advisory 3, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 14, 2012, 6:50 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 14, 2012, 10:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2012, 6:50 PM EST (23:50 UTC)
- In effect from
- Jan 14, 2012, 10:00 PM EST
- Expired
- Jan 15, 2012, 9:07 AM EST
- In force
- 11 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WWUS72 KCAE 142350 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 650 PM EST SAT JAN 14 2012 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 151500- /O.NEW.KCAE.LW.Y.0003.120115T0300Z-120115T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 650 PM EST SAT JAN 14 2012 ...LAKE WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY. * LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS AND CHOPPY WAVES. * TIMING...THROUGH 10 AM SUNDAY MORNING. * WINDS...WEST AT 15 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
3 follow-up statements
045 WWUS72 KCAE 150303 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1003 PM EST SAT JAN 14 2012 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 151500- /O.CON.KCAE.LW.Y.0003.000000T0000Z-120115T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 1003 PM EST SAT JAN 14 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS AND CHOPPY WAVES. * TIMING...THROUGH 10 AM SUNDAY MORNING. * WINDS...WEST AT 15 TO 25 KNOTS...WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
383 WWUS72 KCAE 150833 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 333 AM EST SUN JAN 15 2012 ...LAKE WIND ADVISORY... GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 151500- /O.CON.KCAE.LW.Y.0003.000000T0000Z-120115T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 333 AM EST SUN JAN 15 2012 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * LOCATIONS...AREA LAKES IN THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. * HAZARDS...STRONG GUSTY WINDS AND CHOPPY WAVES. * TIMING...THROUGH 10 AM SUNDAY MORNING. * WINDS...WEST 15 TO 25 KNOTS. * IMPACTS...STRONG GUSTY WINDS WILL CREATE HAZARDOUS BOATING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
184 WWUS72 KCAE 151407 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 907 AM EST SUN JAN 15 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 151515- /O.CAN.KCAE.LW.Y.0003.000000T0000Z-120115T1500Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 907 AM EST SUN JAN 15 2012 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DECREASED TO LESS THAN 10 KNOTS ON THE AREA LAKES. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 14, 3:58 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Jan 14, 3:58 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 358 PM EST SAT JAN 14 2012 .SYNOPSIS... A COOL AND DRY AIR MASS WILL DOMINATE THROUGH MONDAY. A COLD FRONT WILL BRING A CHANCE OF SHOWERS TUESDAY AND TUESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... THE PRESSURE RIDGE ALONG THE GULF COAST WILL MAINTAIN THE DRY AND COOL WEST FLOW. CURRENT OBSERVATIONS AND MODEL TIME-HEIGHT DISPLAYS SUPPORT WIND GUSTS NEAR 20 MPH THROUGH THE EARLY EVENING. WINDS ON LAND SHOULD DIMINISH AFTER SUNSET. A CLIPPER SYSTEM WILL PASS TO THE NORTH OF THE FORECAST AREA TONIGHT. THE SYSTEM WILL BRING A LITTLE CLOUDINESS AND MAINTAIN WIND OVERNIGHT...ESPECIALLY ON AREA LAKES WITH THE WARMER WATER WILL PROVIDE GREATER MIXING. BUFKIT TIME SECTIONS SHOW STRONG LOW-LEVEL JET SETTING UP AROUND 03Z...WITH WINDS AROUND 45 KNOT. EXPECT SOME STRONG GUSTS TO BE POSSIBLE NEAR THE CENTER OF THE LAKES. LAKES WIND GUSTS WILL REMAIN NEAR 25 KNOTS OVERNIGHT. WILL CONTINUE TO MONITOR THE LAKES. A LAKE WIND ADVISORY MAY BE NEEDED FOR THE OVERNIGHT HOURS. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... THE ASSOCIATED MID-LEVEL SHORTWAVE TROUGH WILL MOVE OFF THE COAST SUNDAY MORNING AND SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION FOR SUNDAY THROUGH MONDAY. BY MONDAY AFTERNOON/NIGHT...HIGH PRESSURE WILL BEGIN TO MOVE OFFSHORE AND THE NEXT SYSTEM WILL AFFECT THE REGION TUESDAY. GUIDANCE AND LOCAL NUMBERS ARE IN GOOD AGREEMENT AND WILL ONCE AGAIN STAY NEAR CONSENSUS AS TEMPERATURES BEGIN TO RETURN CLOSER TO CLIMATOLOGY READINGS BY MONDAY. WILL CONTINUE WITH THE DRY FORECAST THROUGH MONDAY NIGHT. MODELS ARE IN RELATIVELY GOOD AGREEMENT THROUGH THE LONG TERM WITH SURFACE HIGH PRESSURE OFF THE EAST COAST BY TUESDAY AND A COLD FRONT TO OUR WEST ACROSS THE MS RIVER VALLEY. THERE ARE SOME TIMING DIFFERENCES BETWEEN THE ECMWF/GFS/NAM. TUESDAY/TUESDAY NIGHT...S/W ENERGY MOVES ACROSS THE GREAT LAKES WITH THE COLD FRONT EXPECTED TO PASS ACROSS THE REGION TUESDAY NIGHT. AT THIS TIME THE ECMWF IS THE SLOWEST SOLUTION. OVER THE PAST 24 HOURS...THE MODELS HAVE TRENDED SLOWER WITH PROGRESS OF THE FRONT TUE/TUE NIGHT. THE FRONT WILL BRING THE REGION OUR ONLY CHANCE FOR PRECIPITATION DURING THE EXTENDED PERIOD. GUIDANCE/ENSEMBLE POPS IN THE CHANCE CATEGORY AT THIS TIME AND HAVE GONE WITH 40 PERCENT CHANCE OF SHOWERS...MAINLY TUESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... BEHIND THE COLD FRONT...A TROUGH WILL EXTEND ACROSS THE EASTERN PORTION OF THE COUNTRY WITH A RIDGE TO THE WEST FOR WED/THUR...THEN THE MID/UPPER FLOW WILL BECOME A BIT MORE ZONAL BY FRIDAY. EXPECT TEMPERATURES TO WARM AHEAD OF THE SYSTEM TUE WITH TEMPERATURES RISING TO ABOVE NORMAL READING...THEN EXPECT TEMPERATURES TO BE AROUND NORMAL FOLLOWING THE FRONT WEDNESDAY THROUGH THURSDAY THEN RISING TO SLIGHTLY ABOVE NORMAL FOR FRIDAY INTO SATURDAY DUE TO THE ZONAL FLOW. ANOTHER COLD FRONT APPROACHES THE OH VALLEY BY EARLY SATURDAY BUT FOR NOW WILL KEEP FORECAST DRY. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD AS A DRY AIR MASS REMAINS IN PLACE. LOW PRESSURE PASSING NORTH OF THE AREA WILL HELP MAINTAIN SOME WIND OVERNIGHT. BUFKIT TIME SECTIONS SHOW A STRONG LOW-LEVEL JET SETTING UP BY 03Z AND LASTING FOR MUCH OF THE NIGHT. SURFACE WINDS NEAR 10 KNOTS. LLWS MAY BE NEEDED IN THE TAFS FOR THE OVERNIGHT HOURS...BUT WILL MONITOR LOW-LEVEL WINDS AFTER SUNSET BEFORE MAKING FINAL DECISION. MOST OF THE MOISTURE ASSOCIATED WITH THIS LOW WILL STAY NORTH OF THE TERMINALS. EXPECT A PERIOD OF JUST MID-LEVEL CLOUDINESS. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT ASSOCIATED WITH A COLD FRONT. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jan 14, 6:02 AM EST, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 602 AM EST SAT JAN 14 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-151115- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 602 AM EST SAT JAN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Lake Wind Advisories in South Carolina, 2012Lake Wind Advisories in Georgia, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.